Mississippi, 2012Damaging Wind in Mississippi, September 4, 2012
September 4, 2012 · NWS MOB · 1 event in 1 county or zone
A thunderstorm produced high winds which caused damage in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced high winds which caused damage in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 4, 3:56 PM CST, 4 minutes earlier.
Area forecast discussion, Sep 4, 3:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT TUE SEP 4 2012
.SHORT TERM...WATER VAPOR IMAGERY SHOWS THE REMNANT CIRCULATION
ASSOCIATED WITH ISAAC SLOWLY MOVING SOUTHWARD ACROSS SOUTH CENTRAL
ALABAMA THIS AFTERNOON. THE ASSOCIATED COMPLEX OF SHOWERS AND
THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAINS AND FLASH FLOODING
ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA THIS MORNING CONTINUES TO
PUSH SOUTHWARD INTO THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON.
MEANWHILE...ADDITIONAL SCATTERED SHOWERS AND STORMS ARE DEVELOPING
ACROSS SOUTHEAST MISSISSIPPI...AND PORTIONS OF SOUTHWEST ALABAMA
WITHIN A REGION OF HIGHER INSTABILITY...I.E. MLCAPE VALUES OF
2000-3000 J/KG PER SPC MESOSCALE ANALYSIS.
HIGH RESOLUTION/SHORT RANGE MODEL SOLUTIONS ARE ALL IN GENERAL
AGREEMENT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE AND EXPAND ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA LATE THIS AFTERNOON INTO THIS EVENING...WHILE THE OTHER
ONGOING COMPLEX OF SHOWERS/STORMS CONTINUES TO IMPACT SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE. SOME OF THESE STORMS WILL
BE CAPABLE OF PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...
AND WITH SOME THUNDERSTORMS TRAINING OVER ALREADY SATURATED SOILS...
A FLASH FLOOD WATCH WILL CONTINUE FOR A GOOD PORTION OF SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE. WE ALSO OPTED TO ADD
BALDWIN AND MOBILE COUNTIES TO THE WATCH GIVEN THAT SHORT RANGE
SOLUTIONS ALL AGREE THAT CONVECTION SHOULD CONTINUE TO FILL IN ACROSS
THESE COUNTIES THIS EVENING AND INTO THE EARLY MORNING HOURS
WEDNESDAY. ALSO...GIVEN THAT SOILS REMAIN EXTREMELY SATURATED ACROSS
SOUTHEAST MISSISSIPPI...AND THE ONGOING RIVER FLOODING SITUATION...WE
DECIDED TO ALSO INCLUDE GEORGE...GREENE...AND STONE COUNTIES TO THE
FLASH FLOOD WATCH. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE INTO THE EVENING HOURS. DAMAGING WINDS APPEAR TO BE THE
PRIMARY SEVERE WEATHER HAZARD.
THE REMNANT LOW PRESSURE SYSTEM SHOULD CONTINUE TO SLOWLY MEANDER
OVER SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE
WEDNESDAY...BEFORE EMERGING BACK INTO THE NORTHERN GULF OF MEXICO
WEDNESDAY NIGHT INTO THURSDAY. THE FOCUS FOR HEAVY RAIN PRODUCING
SHOWERS AND THUNDERSTORMS WILL SHIFT TO SOUTHERN PORTIONS OF THE
FORECAST AREA WEDNESDAY. HEAVY RAINS AND FLOODING CONCERNS WILL
MAINLY CONTINUE TO IMPACT THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT SOUTHERN ALABAMA COUNTIES WEDNESDAY. LATER SHIFTS MAY LOOK
INTO DISCONTINUING NORTHERN PORTIONS OF THE FLASH FLOOD WATCH
WEDNESDAY. CONVECTION SHOULD BECOME MORE SCATTERED IN NATURE ACROSS
THE REGION BY THURSDAY. /21
.LONG TERM...A LONGWAVE TROF EVOLVES OVER THE PLAINS FRIDAY AND
ADVANCES INTO THE EASTERN STATES THROUGH EARLY NEXT WEEK. A STRONG
COLD FRONT WILL ADVANCE THROUGH THE CENTRAL PLAINS ON FRIDAY...
APPROACH THE REGION ON SATURDAY...AND THEN SWEEP THROUGH THE AREA
FORECAST SATURDAY NIGHT. WILL CONTINUE WITH 20-30 POPS FRIDAY FOR A
COMBINATION OF A SERIES OF SHORTWAVES AND A WEAK SURFACE TROF OVER
THE AREA. 30-50 POPS FOLLOW FOR SATURDAY AND SATURDAY NIGHT WITH THE
APPROACH AND PASSAGE OF THE FRONT. A FEW LINGERING SHOWERS MAY
CONTINUE INTO SUNDAY MORNING DUE TO SLIGHT ISENTROPIC LIFT IN THE
WAKE OF THE FRONT. A DRY PERIOD WILL THEN FOLLOW THROUGH THE
REMAINDER OF THE FORECAST. TEMPERATURES WILL BE ABOVE SEASONABLE
LEVELS FRIDAY AND SATURDAY AHEAD OF THE FRONT...AND THEN TREND TO
BELOW SEASONABLE LEVELS EARLY NEXT WEEK BEHIND THE FRONT. /22
&&
.AVIATION...[18Z ISSUANCE]...CONDITIONS SHOULD DETERIORATE AT THE
FORECAST TERMINALS THIS AFTERNOON THROUGH TONIGHT AS A LARGE COMPLEX
OF SHOWERS AND THUNDERSTORMS MOVES SOUTH TOWARD THE COAST. ADDITIONAL
DEVELOPMENT IS POSSIBLE OVERNIGHT THROUGH EARLY WEDNESDAY...SO WILL
MAINTAIN MVFR CONDITIONS...AND REFLECT THE POSSIBILITY OF IFR AT
TIMES. 34/JFB
&&
.MARINE...STRONG HIGH PRESSURE OVER THE NORTHERN GULF COMBINED WITH
AN AREA OF LOW PRESSURE MOVING SOUTHWARD OVER ALABAMA AND MISSISSIPPI
THROUGH TONIGHT WILL HELP MAINTAIN A MODERATE TO STRONG WEST TO
SOUTHWEST TO WEST WIND FLOW OVER THE MARINE AREA THROUGH MIDWEEK.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM TO THE NORTH
WILL CONTINUE TO MOVE SOUTHWARD TOWARDS THE COAST THROUGH TONIGHT AND
EARLY WEDNESDAY.
&&
.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO IMPACT THE REGION THROUGH WEDNESDAY. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THE
MIDDLE OF THE WEEK. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 90 75 95 75 / 60 50 30 30 20
PENSACOLA 76 88 76 94 77 / 70 70 40 40 20
DESTIN 76 86 77 91 78 / 70 80 40 40 30
EVERGREEN 72 90 73 95 73 / 50 50 30 30 20
WAYNESBORO 73 94 74 96 72 / 40 30 20 30 20
CAMDEN 72 92 73 96 73 / 40 40 20 30 20
CRESTVIEW 73 87 73 94 74 / 60 60 30 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: CONECUH...COVINGTON...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...
FL...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...
COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...
INLAND OKALOOSA...INLAND SANTA ROSA...
MS...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: GEORGE...GREENE...
STONE...
GM...NONE.
&&Hazardous weather outlook, Sep 4, 7:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
800 AM CDT TUE SEP 4 2012
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
800 AM CDT TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH TOWARDS THE COAST
THROUGH TONIGHT...WITH PERIODS OF TORRENTIAL LONG DURATION RAINFALL
LIKELY ACROSS SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATER TODAY AND TONIGHT...WITH GUSTY STRAIGHT LINE WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
DAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOSTLY
DURING THE LATE AFTERNOON OR EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.
GMZ630-650-655-670-675-051300-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
800 AM CDT TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
A MODERATE TO STRONG WEST TO SOUTHWEST WIND FLOW OVER THE MARINE
AREA WILL CONTINUE TO GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A MODERATE TO STRONG WEST TO SOUTHWEST WIND FLOW OVER THE MARINE
AREA WILL CONTINUE TO GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT ON WEDNESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE
EXPECTED LATE SATURDAY THROUGH EARLY MONDAY IN RESPONSE TO A
MODERATE TO STRONG COLD FRONT WHICH MOVES ACROSS THE MARINE AREA
SATURDAY NIGHT AND EARLY SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.
In the hours before
Local storm report, Sep 4, 10:48 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1148 AM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 5 NNW RIDGEVILLE 32.00N 86.86W
09/04/2012 WILCOX AL BROADCAST MEDIA
STATE ROAD 21 CLOSED DUE TO WATER OVER THE ROAD.
&&
MBLocal storm report, Sep 4, 11:58 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1258 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 4 E GREENVILLE 31.83N 86.56W
09/04/2012 BUTLER AL EMERGENCY MNGR
WATER OVER HIGHWAY 50 EAST OF HIGHWAY 10.
&&
MBSpecial weather statement, Sep 4, 3:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT TUE SEP 4 2012
MSZ075-078-079-042245-
STONE MS-PERRY MS-GEORGE MS-
447 PM CDT TUE SEP 4 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STONE...
PERRY AND WESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH
545 PM CDT...
AT 442 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 3 MILES EAST OF PETAL TO 18 MILES SOUTH OF
RICHTON...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW AUGUSTA... BEAUMONT...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.
&&
Special weather statement, Sep 4, 3:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT TUE SEP 4 2012
ALZ051-053-042300-
CHOCTAW AL-CLARKE AL-
456 PM CDT TUE SEP 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW AND
NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 600 PM
CDT...
AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
LINDEN...OR 2 MILES NORTHEAST OF MYRTLEWOOD...AND MOVING SOUTH AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
PENNINGTON...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY
RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH
MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE
CAUTION.
&&
Thunderstorm Wind, Perry
- When
- September 4, 4:00 PM CST to 4:02 PM CST
- Where
- Perry County, 1 mi W of Beaumont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.170, -88.947
Winds estimated at 60 mph downed trees across 198 west of Beaumont.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Wisconsin, September 4 to 5, 2012$501,000 · EF2 · 25 events
- Hail and Damaging Winds in Minnesota, September 4 to 5, 2012$745,000 · 2.5 in hail · 20 events
- Hail and Damaging Winds in Wisconsin, September 4 to 5, 2012$155,000 · 56 kt wind · 27 events
- Hail and Damaging Winds in Kansas, September 4, 2012$285,000 · 61 kt wind · 11 events
- Flash Flooding and Damaging Wind in Arizona, September 4 to 5, 20121 injured · $280,000 · 70 kt wind · 3 events
- Damaging Winds in Oklahoma, September 4, 2012$405,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Iowa, September 4 to 5, 2012$183,000 · 64 kt wind · 17 events
- High Wind in Alaska, September 4 to 5, 2012$200,000 · 113 kt wind · 1 event
- Damaging Winds in Minnesota, September 4, 2012$100,000 · 61 kt wind · 4 events
- Flash Flood in Arizona, September 4, 2012$100,000 · 1 event
- Hail and Damaging Winds in Nebraska, September 4, 2012$75,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in New Jersey, September 4, 2012$32,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414465.